Q. I have extreme dizziness and nauseous feel almost every time. Kindly help.

Answered by
Dr. Sanya Dhingra
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 10, 2020 and last reviewed on: Nov 11, 2020

I’m a 17 year old girl currently resitting year 12 a levels due to anxiety and mental health complications in the year beforehand. I thought resitting the year would be the best decision for me, as it would allow me to catchup my work and get my target grades of AAB in the level exams the following year. However, now I’m struggling to attend sixthform because of the extreme dizziness I feel daily. I would categorise my dizziness from ‘little bit dizzy’ to ‘extremely dizzy’ - no inbetween. I would explain my feeling of ‘feeling a little bit dizzy’ as motion sickness. My head feels like its been on a roller coaster or I have been looking at my phone in a car while the car was moving, however I haven’t been (I experience this standing up or walking around). I would explain my feeling of ‘extremely dizzy’ as my head feels like it is completely spinning and i’m about to vomit or pass out, sometimes my ears ring, I feel extremely light headed and weak, I feel anxious because of this and extremely nauseated. I get this in the classroom at sixthform, as you can imagine this has made it very hard for me to go into school because of this. I have noticed I don’t feel dizzy when i’m lying in bed whether that be on my back or side. I feel a little bit dizzy when I stand up or walk around and I feel the most extreme dizzy when I am sitting down for example in a classroom, in a car, in bed, on the toilet etc.The feeling of extremely dizziness subsides whenever I lie down, so does any other feelings of slightly being dizzy. It is affecting my quality of life, my education, my basic human functions. The nauseated feeling has me feeling less hungry. The dizziness has me feeling anxious. It is a vicious cycle. It feels as though I am in a battle between an invisible ‘thing’ that is making me unable to function as a human being, even going to the toilet causes me to feel dizzy. I have concluded from this, that I start to feel dizzy when my legs are bent. For example, when i’m lying down I don’t feel dizzy and when I stand up I feel a little dizzy, but when I bend or cross my legs in anyway, it hits. It slowly comes as the nauseated motion sickness feeling after about 5 minutes of being propped up and then will increasingly get worse. Obviously if i’m at home I can lie down and fix this, but when i’m in public and at sixthform especially, it just causes panic attacks. I am unsure of when this officially began but I can say it has been longer than 4 months. As a result of this, we have done various things to try and rule out the possible cause. Firstly - ruling out anxiety. I noticed I felt dizzy when I didn’t feel any other anxious symptoms that would indicate that i am anxious. I have been in private therapy for six months and tried another therapy and then after I felt that wasn’t working went back to private therapy, and now know how to manage my symptoms very well to the point I rarely feel anxious now. I can definitely say it is not anxiety fault for this as I now know my anxiety, very well and can’t remember the last time I was anxious. Secondly - I had a blood test done to rule out iron deficiency, anaemia, thyroid problems, diabetes and a full blood count in general and everything came back fine. Thirdly - Tomorrow I have a heart scan or monitor at a hospital to check my rhymth however I'm positive it'lll come back negative and all fine. Fourthly - ears. I had my ear syringed a lot so I thought it could be my inner ear but we have ruled that out due to the evidence below. Fifthly - I had my blood pressure took and I do have low blood pressure (90/60). Out of curiosity, we started measuring my blood pressure on Friday when I was at a really dizzy state vs when I was fine. I had an incredibly hard day at sixthform, resulting in the most dizzy I can ever remember feeling and then that causing a massive panic attack in the middle of my sociology lesson and having to leave after 10 minutes of entering. As soon as we got home, we measured my blood pressure and took a picture - the results were 88/66 98bpm. After 2 hours of lying down and walking around at home, we took it again when I no longer felt dizzy and it was 111/78, 99 bpm. I then an hour later, I sat up on my kitchen bench and started talking to my mam and felt the dizziness coming on again, we took it again and it was 108/69 107 bpm, showing a clear coralation. I know all this because we took pictures and logged how I was feeling. More details about the presenting complaint: Around 4 months of having it. Symptons - dizziness that can go to extreme dizziness, then that causes motion sickness and nausea, that causes lack of eating, and headaches. Current medications: The Progestone only pill Lab tests performed: Blood test

#

Hello,

I understand the concern.

I would first like to know the reason behind consuming Progesterone pills . And also for how long have you been taking these . It is great that all your labs came out to be perfectly fine . I would still want you to share the reports with me .

For your blood pressure dropping , i would want to tell you that we have medications to take care of high blood pressure ( hypertension) but there are no medications for low blood pressures. And this is what makes it dangerous to live with. I can totally understand how it is to feel dizzy with a spinning head at most times. Well this is obviously because pf low pressures but could be other reasons as well like migraine.

For your low blood pressure, you will have to make dietary changes that is to increase the consumption of salt. You can have salted potato chips, more salt in salad, fruit juices with salt, etc whichever way you want to eat. Caffeine intake also will help to lift up your blood pressures. You should consume 2-3 liters of fluids in a day atleast.

I know stress is quite common in everybody’s lives and you cannot just give away with it . But you can definitely increase your threshold to handle stressful situations. You can try meditating. Eat healthy and cheer your mood by doing activities you really like engaging in .

For migraine, I would advise you to get a plain MRI brain done.

Kindly follow up with previous reports and the MRI reports.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
MRI says degenerative changes seen. Is any treatment required?

A lumbar brace can help too, coupled with physiotherapy ...   Read full

What causes dizziness and blackout with swollen throat?

.. descriptive history, I come to the conclusion that it started off as a viral infection (a sore throat) and has progressed to a secondary bacterial infection which has manifested as a cough with phlegm and due to phlegm accumulation in your sinuses...   Read full

I get dizziness when I look up or get up. What is causing this?

.. carefully through your question and would explain that your symptoms do not seem to be related to intracranial hypertension or any of the other disorders. An inner ear disorder, vertigo, or epilepsy may lead to such clinical situation. For this r...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My migraine has been getting worse of late. What should I do?

Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full »

MRI spine showed intramedullary mass at T4. Is it a cyst or malignancy?

Query: Hello doctor, I had an MRI of the thoracic spine and it showed an intramedullar mass at level T4. I was told it is likely to be a cyst and is not malignant. However, everything I have read online says that intramedullar lesions are almost always malignant and cysts are rare or maybe evidence of MS,...  Read Full »

My migraine medicine is causing side effects. What are my options?

Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.